Texas, 2013

Funnel Cloud in Texas, July 10, 2013

July 10, 2013 · NWS HGX · 1 event in 1 county or zone

A funnel cloud was sighted in the Santa Fe area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

A funnel cloud was sighted in the Santa Fe area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 10, 5:06 AM CST, 3 hours 36 minutes earlier.

Area forecast discussion, Jul 10, 5:06 AM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
606 AM CDT WED JUL 10 2013

.DISCUSSION...
SEE AVIATION FOR 12Z TAF DISCUSSION

&&

.AVIATION...
A FEW ISOLATED PATCHES OF FOG ACROSS THE REGION THIS MORNING BUT
NOTHING AFFECTING THE TAF SITES THUS FAR. EXPECTING SIMILAR
CONDITIONS TO YESTERDAY WITH A FEW ISOLATED SHOWERS ALONG THE
SEABREEZE THIS AFTERNOON. HAVE LEFT VCTS IN FOR UTS AS A WEAK
UPPER DISTURBANCE APPROACHING FROM THE NORTHEAST MAY BE ENOUGH TO
SUPPORT SOME ISOLATED TSRA ACROSS OUR NORTHEASTERN COUNITES BUT
FEEL THAT THE THREAT TO CLL IS LOW ENOUGH TO PRECLUDE ANY MENTION
IN THE TAF. VFR CONDITIONS EXPECTED TO PREVAIL AT ALL SITES WITH
PERHAPS SOME LOW CLOUDS BUILDING IN AGAIN BEFORE SUNRISE ON
THURSDAY. 38

&&

.PREV DISCUSSION... /ISSUED 332 AM CDT WED JUL 10 2013/

DISCUSSION...

ISO TO SCT SHRA OFFSHORE AND NEAR THE COAST TONIGHT...EXPECT A
FEW TO MAKE IT INLAND ACROSS THE COASTAL COUNTIES EARLY THIS
MORNING. EXPECT SOME ACTIVITY AGAIN TODAY ALONG THE SEA BREEZE AND
WILL HAVE A 20 PERCENT CHC TO ACCOUNT FOR MAINLY ISOLATED
ACTIVITY. DID ADD A SLIGHT CHC THIS EVENING TO NORTHERN AREAS AS
A WEAK UPPER LEVEL DISTURBANCE SAGGING SW MAY PROLONG THE
ISOLATED CONVECTION UP THERE LATER TODAY.

FOR THE REST OF THE WORK WEEK...EXPECT THE CAP TO BUILD ACROSS SW
AREAS AND TEMPS TO CREEP UP A COUPLE OF DEGREES...WITH STILL A
FEW SHWR/TSTMS ALONG THE SEABREEZE ESPECIALLY E/NE AREAS WHERE THE
CAP WILL BE A LITTLE WEAKER. A WEAK BOUNDARY IS EXPECTED TO PUSH
SW INTO SE TEXAS ON FRIDAY. MAY SEE SOME SHWR/TSTM ACTIVITY ALONG
THIS BOUNDARY ACROSS EASTERN AREAS. THIS BOUNDARY WILL PROVIDE
SLIGHTLY DRIER AIR ACROSS THE NORTHERN HALF OF THE AREA ON
SATURDAY.

THE ECMWF/GFS ARE IN AGREEMENT THAT A RETROGRADING MID/UPPER LOW
WILL MOVE INTO AND ACROSS SE TX ON SUNDAY. THIS FEATURE SHOULD
PROVIDE A SLIGHTLY BETTER CHC OF RAIN ACROSS THE AREA AND COOLER
MAX TEMPS AS WELL. BY NEXT TUESDAY THE MID/UPPER LEVEL RIDGE
SHOULD BUILD BACK TO THE SOUTH INTO THE AREA. 33

MARINE...
LIGHT TO OCCASIONALLY MODERATE ONSHORE WINDS WILL
CONTINUE THROUGH THE END OF THE WEEK. SCATTERED SHOWERS AND
THUNDERSTORMS MAY BE POSSIBLE THIS WEEKEND ACROSS THE COASTAL
WATERS AS AN UPPER LEVEL DISTURBANCE MOVES IN FROM THE EAST. 38

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      76 100  76 100  76 /  10  10  10  10  10
HOUSTON (IAH)              76  97  76  99  75 /  10  20  10  20  20
GALVESTON (GLS)            81  92  81  93  80 /  10  10  10  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...33
AVIATION/MARINE...38
Hazardous weather outlook, Jul 10, 4:38 AM CST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
538 AM CDT WED JUL 10 2013

TXZ163-164-176>179-195>200-210>214-226-227-235>238-111100-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
538 AM CDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Houston radar (KHGX), 11 km away, was scanning. The volume nearest the first event began at 14:39 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Galveston

When
July 10, 8:42 AM CST to 8:45 AM CST
Where
Galveston County, Santa Fe
Reported by
Law Enforcement
Coordinates
29.370, -95.080

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 469990.